Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 26, NWS Jackson, MS

May 15, 2008Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 15, 2008, 4:28 AM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2008, 4:28 AM CDT (09:28 UTC)
Expired
May 15, 2008, 9:30 AM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:00 AM CDTFLASH FLOODYazoo City, MSA FEW RDS ARE FLOODED AROUND YAZOO CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 152 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 150930
FFWJAN
MSC051-163-151230-
/O.NEW.KJAN.FF.W.0026.080515T0928Z-080515T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
428 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...

* UNTIL 730 AM CDT

* AT 428 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXBURG...
  HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...BOWLING GREEN...
  MCMILLAN...TCHULA AND LEXINGTON

NATIONAL WEATHER SERVICE RADAR IS INDICATING 1 TO 2 INCHES OF RAIN 
IS FALLING PER HOUR ACROSS THE WARNED AREA. THIS HEAVY RAINFALL WILL 
PERSIST FOR SEVERAL HOURS AS ADDITIONAL STORMS MOVE INTO THE AREA. 
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3265 9067 3287 9070 3292 9063 3293 9044
      3301 9042 3302 9037 3308 9041 3312 9033
      3328 9031 3317 8981 3299 8988 3272 9010
      3262 9045
TIME...MOT...LOC 0928Z 180DEG 0KT 3299 9017

$$

CME
3 follow-up statements
000 
WGUS54 KJAN 151219
FFWJAN
MSC051-163-151245-
/O.EXT.KJAN.FF.W.0026.000000T0000Z-080515T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
718 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...

* UNTIL 745 AM CDT

* AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXBURG...
  HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...BOWLING GREEN...
  MCMILLAN...TCHULA AND LEXINGTON

RAINFALL AMOUNTS UPWARDS OF 3 TO 5 INCHES HAVE OCCURED OVER PORTIONS 
OF THE WARNED AREA WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES 
POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3265 9067 3287 9070 3292 9063 3293 9044
      3301 9042 3302 9037 3308 9041 3312 9033
      3328 9031 3317 8981 3299 8988 3272 9010
      3262 9045
TIME...MOT...LOC 1218Z 180DEG 0KT 3299 9017

$$

BANNAN
000 
WGUS54 KJAN 151223
FFWJAN
MSC051-163-151430-
/O.EXT.KJAN.FF.W.0026.000000T0000Z-080515T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...

* UNTIL 930 AM CDT

* AT 722 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXBURG...
  HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...BOWLING GREEN...
  MCMILLAN...TCHULA AND LEXINGTON

RAINFALL AMOUNTS UPWARDS OF 3 TO 5 INCHES HAVE OCCURRED OVER 
PORTIONS OF THE WARNED AREA WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 
3 INCHES POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3265 9067 3287 9070 3292 9063 3293 9044
      3301 9042 3302 9037 3308 9041 3312 9033
      3328 9031 3317 8981 3299 8988 3272 9010
      3262 9045
TIME...MOT...LOC 1222Z 180DEG 0KT 3299 9017

$$

BANNAN
000 
WGUS74 KJAN 151305
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 AM CDT THU MAY 15 2008

MSC051-163-151430-
/O.CON.KJAN.FF.W.0026.000000T0000Z-080515T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-YAZOO MS-
804 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR YAZOO
AND HOLMES COUNTIES...

AT 801 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED 
STREETS FLOODING AROUND YAZOO CITY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORNTON...
COXBURG...HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...BOWLING
GREEN...MCMILLAN...TCHULA...LEXINGTON AND DURANT

RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE OCCURRED ALREADY THIS MORNING 
AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE 
IN THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3265 9067 3287 9070 3292 9063 3293 9044
      3301 9042 3302 9037 3308 9041 3312 9033
      3328 9031 3317 8981 3299 8988 3272 9010
      3262 9045
TIME...MOT...LOC 1304Z 180DEG 0KT 3299 9017

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:25 AM CDT, 3 minutes earlier.

Area forecast discussion, May 15, 4:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAY 15 2008

TODAY AND TONIGHT...RIGHT OUT OF THE GATE THIS
MORNING...TORNADO WATCH 325 IS IN EFFECT UNTIL 11 AM FOR A GOOD
PORTION OF THE FORECAST AREA.  CONVECTION IS ONGOING THIS MORNING
ACROSS MOST OF THE FORECAST AREA AS A SERIES OF UPPER LEVEL
DISTURBANCES MAKE THEIR RUN ON THE FORECAST AREA ALONG A COLD FRONT
THAT IS SLOWLY DROPPING SOUTHEAST ACROSS SOUTHWEST TENNESSEE...
INTO CENTRAL ARKANSAS...AND INTO NORTHEAST TEXAS.  THIS LOOKS LIKE
ITLL BE THE CALL OF THE DAY ACROSS MOST OF THE FORECAST AREA UNTIL
THE FRONT PUSHES SOUTH THROUGH THE AREA LATE TONIGHT.

AS THESE DISTURBANCES MOVE ALONG AND SOUTH OF THE COLD FRONT IN A
VERY WARM AND UNSTABLE AIRMASS...CONFIDENCE REMAINS HIGH TODAY THAT
MOST OF THE FORECAST AREA WILL SEE A GOOD BIT OF RAINFALL AT SOME
POINT IN TIME THROUGHOUT THE DAY...WITH THE POTENTIAL FOR SOME
FLOODING TO OCCUR.  AS A RESULT...IVE INCREASE POPS ACROSS THE
ENTIRE AREA TODAY...AND WILL OBVIOUSLY KEEP THE CURRENT FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA GOING.

WITH THAT SAID THOUGH...THE ONLY REAL FLY IN THE OINTMENT PER SAY IS
THE POTENTIAL OF A BROAD AREA OF CONVECTION FIRING FAR ENOUGH TO THE
SOUTH OF THE FORECAST AREA TO WHERE WE COULD ESSENTIALLY GET CUT
OFF.  STILL...MY THINKING IS THAT EVEN IF THAT OCCURS ITLL BE MORE
OF A HAMPER IN TERMS OF SEVERE STORM POTENTIAL OVER THE AREA...AND
NOT IN TERMS OF HURTING THE SPREAD OF SOAKING RAINS ACROSS THE
ARKLAMISS REGION.

THAT BRINGS ME TO THE NEXT TOPIC OF DISCUSSION...SEVERE STORM
POTENTIAL.  THE POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS THE
ENTIRE FORECAST AREA TODAY...BUT WILL TAPER OFF BEHIND THE COLD
FRONT AS IT DROPS SOUTHEAST ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING.  ESSENTIALLY...WITH THE ABUNDANCE OF MOISTURE POOLED OVER
THE REGION COUPLED WITH DAYTIME HEATING...INCREASING INSTABILITY...
FORCING ALONG THE FRONT...AND ALTHOUGH DEEP LAYER WIND SHEAR
DECREASES SLIGHTLY...ITLL STILL BE SUFFICIENT ENOUGH TO KEEP A RISK
OF SEVERE STORMS OVER THE AREA TODAY AND INTO THIS EVENING...
ESPECIALLY ACROSS THE SOUTH WHERE THE BETTER INSTABILITY LOOKS TO
EXIST LATER TODAY.  IT LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE THROUGHOUT THE DAY TODAY.

AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS TONIGHT...THE COLD
FRONT WILL CONTINUE PUSHING SOUTHEAST THROUGH THE CWA.  RAINFALL
SHOULD BE ENDING BEHIND THE FRONT IN THE PROCESS...WITH MOST IF NOT
ALL OF THE ACTIVITY CONFINED TO LOCATIONS MAINLY ALONG AND SOUTH OF
INTERSTATE 20 THROUGH THE EVENING HOURS...AND THEN PROGRESSING
FURTHER SOUTH THROUGH THE OVERNIGHT HOURS.  THE SEVERE POTENTIAL
WILL ALSO CONTINUE INTO THE EVENING...BUT AS WE BEGIN TO LOSE
HEATING...THIS POTENTIAL IS EXPECTED TO DECREASE. /19/

FRIDAY THROUGH NEXT THURSDAY...FRIDAY APPEARS TO BE ANOTHER
CLOUDY...WET...AND COOL DAY. EVEN THOUGH THE FRONT WILL LIKELY HAVE
PUSHED SOUTH INTO SRN MS/LA WE WILL STILL BE EMBEDDED IN SW FLOW.
ANOTHER PIECE OF ENERGY IS EXPECTED TO MOVE THROUGH THE GULF COAST
STATES AND LOOKS TO BREAK OUT ADDITIONAL SHRA AND POSSIBLY ISLTD
TSRA....MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. MOST OF THE RAIN
SHOULD BE OUT OF THE AREA BY LATE AFTN BUT SOME LINGERING SHRA COULD
REMAIN OVER THE EXTREME SE INTO THE EARLY EVN HRS.

.LONG TERM...MEDIUM RANGE MDLS SEEM TO BE IN DECENT AGREEMENT
OVERALL THROUGH MON AND THEN SIGNIFICANT DIFFERENCES OCCUR. THE AREA
WILL GO UNDER NW FLOW THIS WEEKEND AND PERSIST INTO MON WITH A WEAK
FRONT LATE SUN. IT IS AT THIS POINT WHERE THE MDLS START TO GO IN
OPPOSITE DIRECTIONS. THE ECMWF START TO LOSE THE DOMINATE ERN CONUS
TROUGH TUE AND THEN QUICKLY TRANSITIONS INTO A DEEP CLOSED LOW OVER
THE CONTINENTAL DIVIDE BY WED NIGHT. THE GFS HOLDS ONTO A ERN CONUS
TROUGH WITH A LARGE RIDGE OVER THE CONTINENTAL DIVIDE. WITH SUCH
LARGE DISCREPANCIES CONFIDENCE IN THE FCST IS NOT VERY HIGH BUT WITH
THE WAY THE GFS HAS OUTPERFORMED THE ECMWF FOR ABOUT THE LAST MONTH
I WILL STICK CLOSELY TO THE GFS SOLN.

SAT SHOULD BE THE QUIETEST DAY OF THE FCST BUT LIGHT RAIN LOOKS TO
RE-ENTER THE FCST ON SUN. DRIER AIR WILL HAVE ALREADY FILTERED IN
AND WITH NW FLOW BOTH IN THE MID LEVELS AND AT THE SFC THINGS WILL
REMAIN QUIET ON SAT. BY SUN RETURN FLOW NEVER REALLY SETS BACK UP
BUT SOME MOISTURE WILL TRY TO BUILD AHEAD OF A WEAK FRONT THAT WILL
APPROACH THE ARKLAMISS SUN AFTN. THIS WILL BE DRIVEN SOUTH BY A
DISTURBANCE IN THE NW FLOW AND COULD HELP TO DEVELOP LIGHT SHRA
AND POSSIBLY AN ISLTD TSRA LATE SUN AFTN AND OVERNIGHT.

MON NW FLOW WILL REMAIN OVER THE AREA BUT INSTEAD OF DRIVING THE
FRONT ALL THE WAY THROUGH THE CWA IT ACTUALLY LOSES ITS IDENTITY
AND RETURN FLOW FINALLY STARTS TO SET BACK UP. THE MID LEVEL
DISTURBANCE WILL HAVE PUSHED THROUGH ENDING JUST ABOUT ALL RAIN
CHANCES EARLY MON MORNING. TUE WILL LIKELY REMAIN QUIET BUT WITH NW
FLOW PROBABLY SENDING A WEAK IMPULSE INTO THE AREA AND THE ENERGY
OVER THE BAHA REGION STARTING TO PHASE BACK IN LIGHT SHRA COULD
DEVELOP ESPECIALLY AS THE MOISTURE INCREASES.

BETTER RAIN CHANCES LOOK TO RETURN EARLY WED AS ANOTHER FRONT
APPROACHES THE AREA. WITH NW FLOW CONTINUING IT WILL TRY TO DRIVE
ANOTHER COLD FRONT INTO THE AREA THIS FRONT LOOKS TO BE A LITTLE
STRONGER THAN THE ONE LATE SUN. ALSO THERE SHOULD BE MORE MOISTURE
TO WORK WITH AND SLIGHTLY BETTER INSTABILITY AND WITH THAT TSRA WILL
BE POSSIBLE. IT IS STILL A GOOD WAYS OUT THERE BUT THERE COULD BE A
FEW STRONG AND POSSIBLY AND ISLTD SEVERE OR TWO BUT I WILL HOLD OFF
ON MENTIONING ANYTHING IN THE HWO AT THIS TIME.

AS FOR CHANGES TO GUI I HAVE STUCK CLOSE TO THE MEX VALUES AND HAVE
MADE NO SIGNIFICANT CHANGES ANYWHERE IN THE FCST. /CAB/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING. EXPECT
ANY STORMS TO HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING...AND GUSTY WINDS. AWAY FROM THIS ACTIVITY... CONDITIONS
WILL BE LARGE IFR TO MVFR THROUGH A COMBO OF LOW CLOUDS AND CEILINGS.
EXPECT AREAS OF RAIN AND EMBEDDED STORMS TO BE RATHER WIDESPREAD
ACROSS THE ENTIRE REGION THROUGH AT LEAST THE FIRST HALF OF THE DAY
TODAY. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH LATE
THIS AFTERNOON AS A COLD FRONT SLOWLY SINKS SOUTH THROUGH THE
ARKLAMISS REGION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  63  72  53 / 100  50  45  11
MERIDIAN      81  62  73  54 / 100  52  46  13
VICKSBURG     81  62  72  51 / 100  53  38   9
HATTIESBURG   83  67  75  57 / 100  66  71  13
NATCHEZ       81  63  70  53 / 100  54  50   9
GREENVILLE    79  59  74  51 / 100  33  16   7
GREENWOOD     79  59  74  51 / 100  31  21   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ARZ074-075.

&&

19/CAB
Hazardous weather outlook, May 14, 3:25 PM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
325 PM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG
AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING.
HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH
OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW
LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL
RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN
OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER
DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT
MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL
STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO
DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS
STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE
THE RISK OF HEAVY RAINFALL IN THE AREA.

ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE
MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR
SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE
RULED OUT.

THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE
COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS
THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE
EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL
RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW
AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A
POSSIBILITY WITH SEVERE STORMS TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL
CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE
INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL
CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE
EVENING HOURS.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR
FRIDAY THROUGH NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/CAW

In the hours before

Local storm report, May 15, 3:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     LIGHTNING        STAR                    32.09N 90.05W
05/15/2008                   RANKIN             MS   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING...SOME ELECTRICAL DAMAGE TO THE
            HOME.

&&

CME
Local storm report, May 15, 4:24 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLASH FLOOD      12 SW HOLLANDALE        33.05N 91.00W
05/15/2008                   WASHINGTON         MS   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED IN THE GLEN ALLEN COMMUNITY.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 6:30 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
May 15, 6:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 7:33 AM CDTFlash Flood WarningJANHinds, Issaquena, Sharkey, Warren, Yazoo117 min
May 15, 8:09 AM CDTFlash Flood WarningJANScott, Smith2 hr
May 15, 8:27 AM CDTWind AdvisoryJANAttala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more3 hr
May 15, 9:03 AM CDTSevere Thunderstorm WarningJANLamar, Marion57 min
May 15, 9:14 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
May 15, 9:29 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more91 min
May 15, 9:41 AM CDTTornado WarningJANForrest, Lamar, Marion49 min
May 15, 9:58 AM CDTFlash Flood WarningJANForrest, Lamar, Marion102 min
May 15, 10:02 AM CDTRiver Flood WarningJANLeake4 days
May 15, 10:28 AM CDTFlash Flood WarningJANLeake, Scott, Smith72 min
May 15, 10:46 AM CDTFlash Flood WarningJANJones55 min
May 15, 11:06 AM CDTRiver Flood WarningJANSharkey11 hr
May 15, 11:09 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton66 min
May 15, 3:17 PM CDTRiver Flood WarningJANYazoo4 days
May 15, 3:29 PM CDTRiver Flood WarningJANSimpson66 hr
May 15, 3:32 PM CDTRiver Flood WarningJANMadison, Yazoo5 days

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.